Hi, I was recently diagnosed with psoriactic arthritis and the doctor put me on Arava. I've been on it for 4 weeks with no relief. In fact, the pain has increased in all of my joints and my toes have decided to join in on the fun as well. My question is has anyone had any experience with this drug in the amount of time it takes to start working? Is it usually immediate or does it take time to "build up" in your system before it begins to work? Just wondering when I might expect some relief. My next apointment isn't until January.
I, too, have been on Arava for a month with nothing but worsening pain and symptoms. I have been told, as drbob992 said, that it can take quite some time to begin to help, if it is going to help. Usually, when it fails to help much or takes longer than "expected" a biologic will be added. You may want to discuss this with your rheumatologist. Aggressive treatment is needed to slow down progression of disease activity and erosion. I'll be starting one in January 2013.
I don't know what else to say and I know this is an older post, but I do want you to know you are NOT alone in this fight! Hang in there! I know it feels impossible some days, but things can and will be done. It's just a crummy process, to wait and see and then wait and see again. ♥
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.